It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi,
I really need some advise with all the problems I'm having while on Lexapro. I started taking (5mg) once a day (I'm a male 5' 10",, used to be 185 but since I suffered with all this GAD due to a hearing loss problem beginning of Feb. I've lost at least 25-30 lbs in stress). Anyhow, I've been on Xanax (.5mg) a day since Feb. but never been on an anti-depressant since I've been afraid of all the side effects and the stories I've heard about people never being able to get off of them!
After suffering sleep deprevation for five months and not being able to fight this Anxiety anymore, I gave in to the Lexapro. The first week I felt hightened anxiety, nausea and by the second week was getting these "brain zaps" whenever I turned my head (tingling electrical sensations). I called my doctor who said I should stay on the 5mg. dose for a few more weeks till I got over the side effects. I also noted that I was feeling more depressed while I was on it. Anyhow, after a couple days the ringing in my ears (which is a result from the hearing disorder which set this all off) seemed to be worse!
I called my doctor and asked if Lexapro has been known to cause ringing in the ears since I've heard that many of these types of drugs will cause tinnitus (noises in the ears). He said he was'nt sure about the ringing and also never heard of the brain zaps. He then suggested that maybe I should up the dose because I may not be getting a theraputic dose with just the 5mg.. First he says stay on the low dose then he says go up a couple days later and has no knowledge of side effects! Like many of these incompetant doctors (GP's and psychiatrists) they just prescribe these brain altering, dangerous drugs with little or no knowledge of what their prescribing (as long as they get their residual profits from the drug companies for pushing these on us)!!
I tried going up to 7.5mg for a couple days and the brain zaps were worse and so was the ringing. So after two days I came back down to my 5mg dose and that evening had a MASSIVE ANXIETY attack,, is that normal at such a small dose drop off and for such a short time? I then saw a psychiatrist that told me the Lexapro is'nt working and I should have felt a little relief even at that small a dose for a month. He said quit the Lexapro "cold turkey" and take "Effexor". He said if I have bad side effects with the Effexor after a week or so,, we'll stop that one and try another one!
Well,, strangely enough that evening I started feeling a bit calmer. So I called the psychiatrist to ask if it's possible I'm starting to feel some benefit from the Lexapro and what should I do. He never returned my call, so I figured (being sick of going from doctor to doctor to no avail) that I would just stay on the Lexapro and see what happens. It's been a little over five weeks at 5mg. and I still have the horrible anxiety, depression and sleep deprevation. They'll be times (usually later at night) when sometimes I feel a calming in me and start thinking maybe the stuff is working, but then when I get up in the morning, the HORRIBLE anxiety and low feeling are there with me all day again,,, it's really taken it's toll on me since I can't function, I've lost my career and do nothing all day! The constant noise in my ear and distortion in my hearing only serves to fuel this "endless" condition of Anxiety and stress! I decided to take myself off this garbage since it does'nt seem to be helping and since I'm afraid of going higher on the dose due to how I felt those couple of days!
I went down to a 2.5mg yesterday and felt lousy today! I don't know if how I feel has anything to do with the dosage drop off or if I'm just feeling this way normally since the dose I've been on has been so small. I was going to stay on 2.5mg. for a few more days then stop. I'm just afraid that I'll never feel better, and I have a definate resistance against taking the Effexor due to all the bad raps I've heard about that one as well as the other AD's on the market! I know each person reacts differently but I can't go through the side effects over and over only to find that none of these work for me. My problem is because of the sudden hearing loss and the side effects (ringing, distortion, muffled hearing, etc.) it put me in a High state of Anxiety from the start, which caused me to lose my sleeping ability and after months of suffering and the losses this has caused me and my family, with no end in sight, it has also developed into depression! I tried therapists but they're also WORTHLESS!! Any suggestions? Sorry for this lengthy story but I'm at my wits end and can't take much more! By the way, I've also gone through the gammit of "Natural and herbal" remedies and various supplements to NO AVAIL!

Thanks to all!





All times are GMT -7. The time now is 07:44 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!